Due to side effects of medication he was taking to control a tremor, Ozzy Osbourne has been forced to postpone a six-week string of European tour dates set to begin next week.
Osbourne's personal physician, Dr. Allan H. Ropper, chief of neurology at Caritas St. Elizabeth's Medical Center, had been treating the singer for the condition in Boston and advised him to postpone the dates.
"Ozzy Osbourne does not have Parkinson's Disease," Dr. Ropper said in a statement. "However, he does have a tremor which is coming under control with medication. Unfortunately, one of the side effects of the medication is dry mouth, which greatly impairs the voice. This problem usually subsides after three to four weeks, but the downside is that this will definitely affect Mr. Osbourne's ability to sing at this time."
A spokesperson for Osbourne didn't have information on how the tremor developed.
The 21-show European tour was to begin October 22 in Dublin, Ireland, and run through December 5 in Munich, Germany. The dates, rescheduled after a previous cancellation, are expected to be made up early next year.
In a statement released Tuesday (October 14), the singer said his worsening tremor was "practically destroying my life along with my self-esteem." He also expressed gratitude to his doctor and said he was glad to be home with his family, recovering.
"I feel like I keep letting you all down, which breaks my heart," his statement continued, "but you have my word that I will be over in the new year to complete my European tour."